Drug related pigmentation errors are usually characterized by a topographic distribution and can lead to prominent discoloration in areas that are especially affected by the sun. It is a rather common phenomenon and accounts for a startling 10-20% of the total cases of hyperpigmentation that are acquired. The condition might be induced by drugs of varied nature, ranging from non-steroidal anti-inflammatory medications or NSAIDs and antipsychotic drugs to phenytoin and anti-malarials.
What can lead to it?
A number of causes tend to contribute to this factor by speeding up the process of pigmentation that isn’t natural or expected in any manner whatsoever:
Despite the fact that the condition of drug-induced pigmentation of the skin is mostly benign, it might prove to be an otherwise disfiguring factor when perceived cosmetically. In most cases, one may observe that once the affecting drug has been terminated from regular dosages, fading of most lesions will occur. However, in most cases, the pigmentation tends to last for a longer span of time and ultimately becomes permanent. Since most drugs and medications that cause skin pigmentation also happen to be the cause of photosensitivity reactions, patients are recommended to make proper use of sun protection. You may also opt for laser treatments that have been developed in recent years to correct the problem of pigmentation.